Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Headache after orgasm, related to meds?
    avatar
    shadowspawn posted:
    6'2" 183 lbs, 42, healthy BP, good recovery heart rate but high resting HR, exercise regularly in the heat, no headaches while working out. I can easily burn 1k calories during a workout in biking every other day and running every other. About 4 hours biking, 2 hours running, switching days and a day to rest. I eat well. Take multi's, omega 3's, B's, C's, basic raw veggies and no caffeine or sugar or high sodium nor fats. Lots of raw veggies and a good intake of meat and/or tofu for protein.

    I'm on lamotrigine, 150mg a day. Clonazapam (when I take it, I gotta admit I do not follow the schedule) anywhere between 1g to 2g a day. I tend to stay to .5 of the Clonazapam in the morning with the lamotrigine and .5 at the end of the day before bed. Not before sex.

    Lately I've been getting a really, really bad headache during and way intense ones after sex. It's hard to explain where it is. It's not like jaw clenching (which I do a lot) muscle headache, it's a bad one. My insurance allocated enough for my GP to do a referral and then to do scans and nothing is wrong with blood flow to my brain. I am not hemorrhaging.

    My therapist said it's because of a sudden pulse of dopamine during orgasm. So she wants to increase my dosage even more of lamotrigine. I thought that this was to stop the norepinephrine response, at least that's what she's told me, because of my anxiety. Nothing bipolar (I asked).

    What the heck is wrong with me? I do not want to have sex anymore. I can please my wife, but even masturbation has lost its fun. I just walk around like I slammed my head into something. I used to be really physically active with sex. Now, when the headache starts to form, I just "lose it". It hurts. It also is now being a problem. Not with my wife's satisfaction, but I was very active sexually all during my life, before my wife, with my wife, until now.
    Reply
     
    avatar
    georgiagail responded:
    A good article that discusses coital cephalgia:

    http://www.medlink.com/medlinkcontent.asp

    Gail


    Helpful Tips

    Difficulty having an orgasm?Expert
    Try reading Becoming Orgasmic: A Sexual and Personal Growth Program for Women by Julia Heiman , Joseph Ph.D. LoPiccolo and David ... More
    Was this Helpful?
    6 of 9 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit Dr. Becker-Phelps' website